MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER

ABBOTT VASCULAR INC. HI-TORQUE TURNTRAC; WIRE, GUIDE, CATHETER
Model Number 1020010
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure performed was to treat a heavily calcified, moderately tortuous left anterior descending coronary artery.There was no resistance noted during advancement of the 0.14 hi-torque turntrac guidewire however, the guidewire core became separated.The separated core was removed with a snaring device.There was no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.The reported material separation was confirmed.A review of the production records and the corrective and preventive actions (capa) database was performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed no indication of a lot specific issue.It was reported that the guide wire core separated during use.Analysis of the returned wire confirmed the distal tip had separated.Factors that may contribute to a material separation include, but are not limited to, tensile strength, corrosion, excessive force applied to device, interaction with accessory devices, and/or interaction with challenging anatomy.Based on the analysis of the returned device, it is unknown what may have caused the reported separation.Additionally, it was reported that the separated portion of the wire was removed using a snare.The investigation was unable to determine a conclusive cause for the reported material separation; however, the subsequent treatment appears to be related to operational circumstances.It was reported that the guide wire core separated during use.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
HI-TORQUE TURNTRAC
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20799902
Report Number2024168-2024-14019
Device Sequence Number7980652
Product Code DQX
UDI-Device Identifier08717648222641
UDI-Public(01)08717648222641(17)251130(10)3122071
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173795
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number1020010
Device Catalogue Number1020010
Device Lot Number3122071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer01/17/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight46 KG
Patient EthnicityNon Hispanic
Patient RaceAsian